Report an error   


Submitted: 12 May 2016 Modified: 12 May 2016
HERDIN Record #: NCR-PHC-16051217361587

Recurrent Pericardial Effusion with Tamponade in a 39 Years Old Woman with Mitral Valve Repair and Tricuspid Valve Annuloplasty: A Case of Postpericardiotomy Synrome.

See More



Postpericardiotomy syndrome (PPS) is a frequent complication after cardiac surgery. It occurs in 10-45% of patients who have gone through cardiac surgery and is responsible for 17.5% of pericardial effusion admitted at the Philippine heart center. It is a systemic inflammatory response characterized by low-grade fever, elevated erythrocyte sedimentation rate, mild leukocytosis, and pleuropericardial inflammation with associated chest discomfort. Though often benign it its course with most cases resolving within a few weeks, recognition of PPS is important because of potential life threatening complication. A case of 39 year-old woman with rheumatic heart disease is presented who developed postpericardiotomy syndrome with tamponade after undergoing mitral valve repair and tricuspid valve annuloplasty in the Philippine heart center. A current review of PPS and cardiac tamponade is made, together with their management.

Publication Type
Research Report
Date
LocationLocation CodeAvailable FormatAvailability
Philippine Heart Center Medical Library CR.016.05 Fulltext Print Format

Copyright © One Window Project 2018. All rights reserved.